MedElevator Войти в исследования
← Поиск публикаций

DOI 10.3171/2013.6.spine1311

Медицинская библиотека · Journal of neurosurgery. Spine · 2013

Circulatory collapse after topical application of vancomycin powder during spine surgery.

Mariappan Ramamani, Manninen Pirjo, Massicotte Eric M, Bhatia Anuj

Клинический случайСтатьяПеревод в очереди

Аннотация

A hypersensitivity reaction, either anaphylactic or anaphylactoid, is a well-known adverse effect following intravenous and oral administration of vancomycin. The authors report a case of circulatory collapse and its management after the topical application of vancomycin powder during spinal instrumentation surgery. A 52-year-old woman with breast cancer and metastasis to her spine underwent a vertebrectomy of the T-10 vertebra with instrumented reconstruction from T-8 to T-12. The patient was hemodynamically stable during most of the procedure despite a 2-L blood loss requiring administration of crystalloids, colloids, packed red blood cells, and fresh-frozen plasma. During closure of the subcutaneous layer, there was a sudden drop in blood pressure from 120/60 to 30/15 mm Hg and an increase in heart rate from 95 to 105 bpm. No skin erythema or rash was visible, and there was no bronchospasm or increase in airway pressure. The patient was treated with fluids, boluses of ephedrine, phenylephrine, and adrenaline. The operation was completed and the patient woke up neurologically intact but did require blood pressure support with a norepinephrine infusion for the next 4 hours. She was discharged from hospital in a good clinical state on the 4th postoperative day. It was speculated that the rapid absorption of vancomycin powder applied on the surgical wound caused an anaphylactoid reaction and the circulatory collapse. With an increase in the use of topical vancomycin in surgical wounds, communication and awareness among all intraoperative team members is important for rapid diagnosis of an adverse reaction and for appropriate management.

Для цитирования: Mariappan Ramamani, Manninen Pirjo, Massicotte Eric M, Bhatia Anuj. Circulatory collapse after topical application of vancomycin powder during spine surgery.. Journal of neurosurgery. Spine. 2013. DOI: 10.3171/2013.6.spine1311.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.